Alert archive / Florida / Special Marine Warnings in 2007

Special Marine Warning 21, NWS Tallahassee, FL

April 15, 2007

NWS Tallahassee, FL issued this special marine warning at Apr 15, 2007, 4:37 AM EDT. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2007, 4:37 AM EDT (08:37 UTC)
Expired
Apr 15, 2007, 6:00 AM EDT
In force
83 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Apr 15, 2:50 AM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Apr 15, 2:50 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 AM EDT SUN APR 15 2007

.SYNOPSIS...THE STRONG COLD FRONT WAS PUSHING THROUGH OUR SE AL AND
FLORIDA PANHANDLE ZONES AS OF 06Z. PRE-FRONTAL SHOWERS AND
THUNDERSTORMS CONTINUE TO RACE TO THE EAST AND NORTHEAST ACROSS OUR
GA AND FLORIDA BIG BEND ZONES. TORNADO WATCH # 144 IS IN EFFECT FOR
THESE ZONES UNTIL 6AM EDT.

.SHORT TERM...TODAY THROUGH TUESDAY...THE FRONT SHOULD CLEAR EAST OF
OUR CWA BY 12Z OR SHORTLY THEREAFTER. WILL BASE 1ST PERIOD POPS ON
RADAR PRESENTATION AT ZONE RELEASE TIME. A TIGHT PRESSURE GRADIENT
IN THE WAKE OF THE FRONT WILL MAKE FOR VERY WINDY CONDITIONS TODAY
AND WILL REQUIRE ANOTHER LAKE WIND ADVISORY. IT WILL ALSO BE
UNSEASONABLY COLD WITH MAX TEMPS THIS AFTERNOON ONLY EXPECTED TO
REACH THE LOWER TO MID 60S DUE TO STRONG COLD AIR ADVECTION AS WELL
AS SIGNIFICANT LOW LEVEL CLOUDINESS AS LEAST THROUGH MID AFTERNOON.
THE WINDS DIMINISH LATE TONIGHT AS SURFACE HIGH PRESSURE BUILDS IN
FROM THE WEST. SKIES WILL CLEAR AND MIN TEMPS TONIGHT WILL DIP INTO
THE UPPER 30S TO LOWER 40S. TEMPS WILL BEGIN TO RECOVER AND RETURN
TO NEAR NORMAL BY THE END OF THE FORECAST PERIOD.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...ANOTHER CHANCE OF RAIN
EXPECTED ON WED AS A RATHER INTENSE VORT MAX AND WEAK SFC LOW CROSS
THE AREA TUESDAY NIGHT THROUGH WEDNESDAY. IN THE WAKE THIS LOW
PRESSURE SYSTEM...DEEP LAYER RIDGING WILL BUILD OVER THE LOCAL
REGION ALONG WITH DRIER AND WARMER CONDITIONS THROUGH THE NEXT
WEEKEND.

&&

.MARINE...WINDS AND SEAS WILL REMAIN ELEVATED TO SMALL CRAFT
ADVISORY CRITERIA THROUGH TONIGHT. GUSTS ARE EXPECTED TO REACH GALE
FORCE TODAY AND SEAS WILL EXCEED 10 FEET OVER THE OFFSHORE LEGS.

&&

.AVIATION...LINE OF CONVECTION BISECTING CWA. IFR/LIFR CONDITIONS
WILL OCCUR IN SCATTERED TS UNTIL THE LINE PASSES THE TERMINALS, DHN
ABY AND POSSIBLY PFN HAVE A GOOD CHANCE OF SEEING PERSISTENT IFR
CIGS BEHIND THE FRONT, WHILE THE OTHER TERMINALS WILL BE MVFR. MVFR
CIGS WILL PERSIST INTO THE AFTERNOON BEFORE CLEARING COMMENCES.
WINDS WILL REMAIN GUSTY WITH EVEN HIGHER GUSTS AFTER SUNRISE.
FREQUENT GUSTS TO 25-30 KT ARE EXPECTED DURING THE DAYLIGHT HOURS.
VFR EXPECTED AFT 16Z WRN TERMINALS TO 19Z ERN TERMINALS.

&&

.FIRE WEATHER...WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG
WARNING FOR FLORIDA AND EXPAND IT TO INCLUDE ALL BUT DIXIE COUNTY.
LOW AFTERNOON RH COMBINED WITH STRONG 20 FOOT WIND SPEEDS AS WELL AS
HIGH DISPERSION IS THE REASON FOR THE WARNING TODAY. ON MONDAY...
LOOKS LIKE WE MAY EXCEED CRITICAL DURATIONS OF LOW RH ALONG WITH
HIGH DISPERSION THROUGHOUT THE TRI-STATE REGION AND WILL HAVE A
WATCH IN PLACE FOR ALL ZONES.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  65 38 73 42 82/ 20 0 0 0 0
PANAMA CITY  65 48 73 53 76/ 10 0 0 0 0
DOTHAN       61 41 71 46 77/ 10 0 0 0 0
ALBANY       63 41 71 45 78/ 20 0 0 0 0
VALDOSTA     67 39 72 45 78/ 40 0 0 0 0
CROSS CITY   67 39 70 42 79/ 60 0 0 0 0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IN EFFECT TODAY UNTIL 8 PM CDT.
     FIRE WEATHER WATCH FOR ALL ZONES MONDAY AFTERNOON.
GA...LAKE WIND ADVISORY IN EFFECT TODAY UNTIL 9 PM EDT.
     FIRE WEATHER WATCH FOR ALL ZONES MONDAY AFTERNOON.
FL...LAKE WIND ADVISORY IN EFFECT TODAY UNTIL 9 PM EDT (8 PM CDT).
     RED FLAG WARNING FOR ALL BUT DIXIE COUNTY THIS AFTERNOON.
     FIRE WEATHER WATCH FOR ALL ZONES MONDAY AFTERNOON.
GMZ...SMALL CRAFT ADVISORY ALL LEGS THROUGH 12Z MON.

&&

AVIATION/FIRE WX...BLOCK
REST OF DISCUSSION...BARRY
Hazardous weather outlook, Apr 14, 11:50 AM EDT, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1150 AM EDT SAT APR 14 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-150915-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1150 AM EDT SAT APR 14 2007 /1050 AM CDT SAT APR 14 2007/

...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED THIS AFTERNOON AND
TONIGHT ACROSS THE REGION...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...THE
FLORIDA BIG BEND AND EASTERN PANHANDLE...SOUTHWEST AND SOUTH
CENTRAL GEORGIA...AND ADJACENT GULF OF MEXICO WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A MODERATE RISK OF SEVERE WEATHER FOR THIS AFTERNOON AND
EVENING ACROSS SOUTHEAST ALABAMA...THE FLORIDA PANHANDLE AND
PORTIONS OF SOUTHWEST GEORGIA...WITH A SLIGHT RISK TO THE EAST OF
THIS AREA. A POTENT STORM SYSTEM LOCATED OVER THE LOWER MISSISSIPPI
VALLEY LATE THIS MORNING WILL EAST AND NORTHEAST ACROSS THE GULF
COAST STATES. STRONG SOUTHERLY WINDS WILL TRANSPORT WARM MOIST
UNSTABLE AIR NORTHWARD ACROSS THE RISK AREAS THIS AFTERNOON AND
EVENING. A SQUALL LINE FROM CENTRAL MISSISSIPPI TO EASTERN LOUISIANA
WILL PUSH EASTWARD ACROSS THE CENTRAL GULF COAST STATES THIS
AFTERNOON...WITH SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP AHEAD
OF THIS SQUALL LINE OVER PORTIONS OF SOUTHEAST ALABAMA AND THE
FLORIDA PANHANDLE THIS AFTERNOON. THE SQUALL LINE WILL MOVE INTO
SOUTHWEST GEORGIA AND THE WESTERN BIG BEND THIS EVENING...AND SOUTH
CENTRAL GEORGIA AND THE EASTERN BIG BEND OVERNIGHT.

THE MAIN THREATS FROM THESE STORMS WILL DAMAGING STRAIGHT LINE WIND
GUSTS UP TO 70 MPH AND ISOLATED TORNADOES. A FEW OF THE STORMS COULD
PRODUCE LARGE HAIL. RESIDENTS ARE STRONGLY ENCOURAGED TO MONITOR THE
LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE ON THIS DEVELOPING
WEATHER SITUATION.

STRONG ONSHORE WINDS AHEAD OF THE SQUALL LINE WILL CAUSE HAZARDOUS
CONDITIONS ACROSS AREA LAKES. A LAKE WIND ADVISORY IS IN EFFECT FOR
THIS AFTERNOON AND EVENING. DUE TO STRONG ONSHORE FLOW...THERE IS A
HIGH RISK FOR RIP CURRENTS ALONG THE PANHANDLE AND BIG BEND BEACHES.
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR HIGH WINDS AND SEAS. MINOR
COASTAL FLOODING WILL ALSO BE POSSIBLE ALONG THE PANHANDLE COAST
LATER THIS AFTERNOON INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE STORM SYSTEM RESPONSIBLE FOR THE SEVERE WEATHER WILL MOVE EAST
OF THE REGION BRINGING COOLER AND DRIER CONDITIONS BY SUNDAY
AFTERNOON. THE NEXT CHANCE OF RAIN WILL RETURN TO THE FORECAST ON
WEDNESDAY AS A WEAK LOW PRESSURE AREA MOVES ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT.
SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED AT THE FIRST ISSUANCE
OF A WATCH OR WARNING.

JAMSKI

In the hours before

Local storm report, Apr 14, 11:06 PM EDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1106 PM EDT SAT APR 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TSTM WND DMG     2 W LEESBURG            31.73N 84.20W
04/14/2007                   LEE                GA   EMERGENCY MNGR

            STRUCTURAL DAMAGE AT 1400 BLOCK ARMIEN RD NEAR HWY 32.
            ONE WOMEN TRAPPED IN HER CLOSET. SEVERALLARGE TREES DOWN
            ACROSS THE ROAD.

&&

WOOL
Special weather statement, Apr 14, 11:46 PM EDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1146 PM EDT SAT APR 14 2007

GAZ125-127-150430-
DOUGHERTY-WORTH-
1146 PM EDT SAT APR 14 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DOUGHERTY AND WORTH
COUNTIES IN SOUTH CENTRAL GEORGIA...

* UNTIL 1230 AM EDT

AT 1141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ALBANY...MOVING EAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  EAST DOUGHERTY BY MIDNIGHT EDT.
  SYLVESTER BY 1215 AM EDT.
  6 MILES NORTH OF POULAN BY 1220 AM EDT.

WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Apr 15, 12:19 AM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1219 AM EDT SUN APR 15 2007

GAZ130-150500-
BEN HILL-
1219 AM EDT SUN APR 15 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BEN HILL COUNTY IN
SOUTH CENTRAL GEORGIA...

* UNTIL 100 AM EDT

AT 1216 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ASHBURN...MOVING EAST AT 30 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING WINDS OF 40 TO 50 MPH...TORRENTIAL
DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING
AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Apr 15, 1:27 AM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
127 AM EDT SUN APR 15 2007

FLZ014-150615-
GULF-
1227 AM CDT SUN APR 15 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR GULF COUNTY...

* UNTIL 115 AM CDT(215 AM EDT)

AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES WEST OF PORT ST. JOE...MOVING NORTHEAST
AT 40 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON
Special weather statement, Apr 15, 2:52 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
252 AM EDT SUN APR 15 2007

GAZ126-127-150715-
LEE-WORTH-
252 AM EDT SUN APR 15 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEE AND NORTHERN
WORTH COUNTIES...

* UNTIL 315 AM EDT

AT 246 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF DAWSON...MOVING NORTHEAST AT 45
MPH.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:57 PM EDTSpecial Marine WarningTAE93 min
Apr 15, 12:30 AM EDTSpecial Marine WarningTAE90 min
Apr 15, 1:53 AM EDTSpecial Marine WarningTAE97 min
Apr 15, 2:07 AM EDTSevere Thunderstorm WarningTAEFranklin38 min
Apr 15, 2:45 AM EDTSevere Thunderstorm WarningTAEFranklin45 min
Apr 15, 3:03 AM EDTTornado WarningTAEFranklin27 min
Apr 15, 3:17 AM EDTSpecial Marine WarningTAE88 min
Apr 15, 4:12 AM EDTRed Flag WarningTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 9 more16 hr
Apr 15, 5:04 AM EDTLake Wind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more8 hr
Apr 15, 12:42 PM EDTWind AdvisoryTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more8 hr
Apr 15, 3:19 PM EDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more37 hr
Apr 15, 3:19 PM EDTRed Flag WarningTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more30 hr
Apr 14, 8:37 PM EDTSevere Thunderstorm WarningTAEClay, Early53 min
Apr 14, 9:03 PM EDTSevere Thunderstorm WarningTAECalhoun57 min
Apr 14, 9:10 PM EDTTornado WarningTAECalhoun, Early50 min
Apr 14, 9:41 PM EDTSevere Thunderstorm WarningTAEDougherty, Terrell49 min
Apr 14, 9:57 PM EDTTornado WarningTAETerrell23 min
Apr 14, 10:08 PM EDTSevere Thunderstorm WarningTAECalhoun, Early52 min
Apr 14, 10:41 PM EDTSevere Thunderstorm WarningTAELee19 min
Apr 14, 10:55 PM EDTSevere Thunderstorm WarningTAEBaker, Miller50 min
Apr 14, 11:53 PM EDTSevere Thunderstorm WarningTAEWorth42 min
Apr 15, 12:05 AM EDTSevere Thunderstorm WarningTAETurner40 min
Apr 15, 12:41 AM EDTSevere Thunderstorm WarningTAEIrwin, Tift49 min
Apr 15, 3:10 AM EDTSevere Thunderstorm WarningTAETurner, Worth35 min
Apr 15, 3:22 AM EDTTornado WarningTAEWorth23 min
Apr 14, 8:01 PM EDTSevere Thunderstorm WarningTAEHenry59 min
Apr 14, 8:33 PM EDTTornado WarningTAEHenry27 min

Nearby

Special Marine Warnings in Florida, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.